MAUDE Adverse Event Report: MEDTRONIC XOMED INC. PROSTHESIS - POLYCEL; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL

MEDTRONIC XOMED INC. PROSTHESIS - POLYCEL; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Model Number 1156363
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that there was a residue consistent with biological contaminants on the device.Visually, the device was consistent with being bent until broken which would have resulted in the reported event.The two portions returned measured 0.161¿ and 0.118¿ long for a total length of 0.279¿.The overall length shall measure 0.275¿/+-0.010¿ therefore the information most likely indicates all portions of the device were returned.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the prosthesis broke off and detached during an ossicular reconstruction procedure without excess force.The prosthesis was operated with an alligator forceps.This was the first time the device was used.There was no intervention planned and performed.There was a delay of about 5-8 minutes.There was no broken pieces left/remained inside the patient's body.The procedure was completed with back up device.There was no patient impact.

Brand Name
PROSTHESIS - POLYCEL
Common Device Name
REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8577647
Report Number1045254-2019-00225
Device Sequence Number1639225
Product Code ETA
UDI-Device Identifier00681490035736
UDI-Public00681490035736
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K823912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1156363
Device Catalogue Number1156363
Device Lot Number0210298025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1